MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EXTERNAL DRAINAGE AND MONITORING, LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EXTERNAL DRAINAGE AND MONITORING, LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27302
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that prior to the procedure, the doctor recognized that the catheter had a tear in it.The catheter was replaced and there was no injury to the patient.
 
Additional Manufacturer Narrative
Only the catheter was returned.The catheter did not meet the requirements for leak testing.The catheter was observed to have a tear approximately 38 cm from the distal end.It is unknown how or when the damage occurred.The instructions for use that accompany the device cautions that low tear strength is a characteristic of most unreinforced silicone elastomer materials, and that care must be taken with the handling and placement of the silicone elastomer catheter tubing to avoid cuts, nicks, or tears.It also cautions that to avoid possible transection of the catheter during catheter placement, the catheter should never be withdrawn through the tuohy needle.If the catheter needs to be withdrawn, the tuohy needle, guidewire (if used), and the catheter must be removed simultaneously.Patency testing could not be completed due to the damage.Proteinaceous debris was observed within the interior and exterior of the catheter.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the cause of the tear was not determined.

Brand Name
EXTERNAL DRAINAGE AND MONITORING, LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7503227
Report Number2021898-2018-00246
Device Sequence Number18890449
Product Code GWM
UDI-Device Identifier00673978246031
UDI-Public00673978246031
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K984053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number27302
Device Catalogue Number27302
Device Lot Number213500414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer06/06/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight84